MAUDE Adverse Event Report: ETHICON INC. STFX SPI MCRYL+ UNI 6IN 2-0 UD; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STFX SPI MCRYL+ UNI 6IN 2-0 UD; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B415
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hemorrhage/Blood Loss/Bleeding (1888); Hypersensitivity/Allergic reaction (1907)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a robotic hysterectomy procedure in early (b)(6) 2023 and barbed suture was used on the vaginal cuff.Two and haff weeks later, the patient started passing blood clots.They reoperated at three weeks and found that the suture had completed dehiscence at the vaginal cuff.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare® active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: -were there any precipitating stress factors that led to the suture breaking or pulling out of the tissue? the wound dehisced when dr schindler pushed the sponge stick up into the vagina to visualize the hematoma and look for the bleeding vessel during the procedure -onset date/time of dehiscence? (# post op days) (b)(6) 2023 -what was the volume of blood loss? blood loss was minimal.-how was the dehiscence managed? dehisce was managed with vicryl suture from the outside.-please describe any surgical intervention required for the wound dehiscence including date and findings.Surgical intervention was to close the vaginal cuff from the outside with vicryl suture.-did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? -please describe the appearance of the suture during the second procedure.-other relevant patient history/concomitant medications? no.-what is the physician¿s opinion as to the etiology of or contributing factors to this event? dr schindler believes that the patient had an allergic reaction to the suture -what is the patient's current status? stable.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of robotic hysterectomy? the diagnosis and indication for the index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? did the stratafix suture break? if so, where was the break noted (termination, middle, end)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.Lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of robotic hysterectomy? date (b)(6) 5ft1in.116lbs.Female.Bmi 21.9.The diagnosis and indication for the index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? menorrhagia.Tissue was healthy.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes the suture was secured.Was at least one reverse stitch performed prior to closure? yes there was at least one reverse stitch.Is it known how the wound dehisced? not sure of why the wound dehisced.The tissue around the suture site was inflamed and swollen.That is typically sign of allergic reaction.Did the sutures barbs not engage in the tissue? i don¿t know if barbs engaged but i am pretty sure they did or she would have dehisced sooner.Did the suture pull out of the tissue? no the suture did not pull out of tissue.The suture had lost is tensile strength.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? due to the loss of tensile strength the suture broke in multiple places according to dr schindler.Please describe the appearance of the suture during the second procedure? suture was pretty much broken down and dissolved.Lot number? unknown.If applicable, will product be returned? will not be returned corrected information.

Brand Name
STFX SPI MCRYL+ UNI 6IN 2-0 UD
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16701090
Report Number2210968-2023-02522
Device Sequence Number3585321
Product Code GAM
UDI-Device Identifier10705031236431
UDI-Public10705031236431
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMP1B415
Device Catalogue NumberSXMP1B415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight53 KG